Alert archive / California / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 42, NWS Las Vegas, NV

July 30, 2005San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2005, 6:38 PM PDT for San Bernardino County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2005, 6:38 PM PDT (01:38 UTC)
Expired
Jul 30, 2005, 7:18 PM PDT
In force
40 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 166 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 310139
SVRVEF
CAC071-310215-
/O.NEW.KVEF.SV.W.0042.050731T0138Z-050731T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
638 PM PDT SAT JUL 30 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA

* UNTIL 715 PM PDT

* AT 634 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
  OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES WEST OF VIDAL
  JUNCTION...OR ABOUT 30 MILES WEST OF PARKER...AND MOVING SOUTHEAST
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STATE ROUTE 62 WEST OF VIDAL JUNCTION AT 650 PM PDT.

LAT...LON 3437 11464 3423 11493 3398 11482 3414 11451

$$

JGA
1 follow-up statement
000 
WWUS55 KVEF 310218
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
718 PM PDT SAT JUL 30 2005

CAC071-310225-
/O.EXP.KVEF.SV.W.0042.000000T0000Z-050731T0215Z/
SAN BERNARDINO CA-
718 PM PDT SAT JUL 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAN BERNARDINO 
COUNTY EXPIRED AT 715 PM PDT...

AT 713 PM...DOPPLER RADAR INDICATED THE THUNDERSTORM WEST OF VIDAL 
JUNCTION HAD PRODUCED STRONG GUSTY WINDS BEFORE 7 PM BUT HAD NOW 
WEAKENED AND ADDITIONAL SEVERE WINDS ARE NO LONGER EXPECTED FROM 
THIS STORM. THE THUNDERSTORM WILL CONTINUE TO PRODUCE HEAVY RAIN AS
IT MOVES SOUTH ACROSS STATE ROUTE 62 AND INTO RIVERSIDE COUNTY.

LAT...LON 3437 11464 3423 11493 3398 11482 3414 11451

$$

JGA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:00 PM PDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 30, 4:00 PM PDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 PM PDT SAT JUL 30 2005

.SYNOPSIS...HIGH PRESSURE WILL REMAIN NEAR THE FOUR CORNERS REGION
THROUGH THE WEEKEND. SOUTH TO SOUTHEAST FLOW AROUND THE HIGH WILL
KEEP A DECENT AMOUNT OF MONSOONAL MOISTURE OVER THE REGION INTO
EARLY NEXT WEEK. THIS WILL ALLOW THUNDERSTORMS TO DEVELOP EACH
AFTERNOON...AND KEEP TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL.
&&

.DISCUSSION...DAYTIME HEATING HAS INITIATED CONVECTION OVER THE
EASTERN 2/3 OF THE CWA THIS AFTERNOON...WHERE THE BEST MOISTURE AND
INSTABILITY EXIST. MOST ACTIVE PORTIONS OF THE FORECAST AREA ARE
CURRENTLY CENTRAL SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES.
EASTERN SAN BERNARDINO...WESTERN MOHAVE...AND SOUTHERN CLARK
COUNTIES WILL BE MORE OF A CONCERN THIS EVENING AS BOUNDARIES FROM
THUNDERSTORMS OVER THE CURRENTLY MORE ACTIVE AREAS INITIATE NEW
CONVECTION.
AIRMASS LOOKS TO REMAIN FAIRLY UNSTABLE OVERNIGHT PER LATEST
GFS/NAM. WILL HAVE TO WATCH BOUNDARY COLLISIONS THIS EVENING AND
WAIT TO SEE IF ANYTHING MORE ORGANIZED CAN DEVELOP TO SUSTAIN
CONVECTION AFTER THE SUN GOES DOWN. OTHERWISE...MOIST MONSOONAL FLOW
PATTERN TO REMAIN IN PLACE OVER THE NEXT WEEK WITH A DIURNAL
THUNDERSTORM PATTERN DOMINATING CONVECTIVE ACTIVITY. THUNDERSTORMS
MAY BECOME MORE ISOLATED TOWARDS THE END OF NEXT WEEK AS THE MID
LEVEL RIDGE MOVES CLOSE TO OR OVER NEVADA.

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT ALL TRAFFIC CORRIDORS
AND THE LAS VEGAS VALLEY THIS EVENING. ERRATIC AND GUSTY WINDS IN
AND NEAR THUNDERSTORMS MAY CAUSE SUDDEN AND DRAMATIC WIND SHIFTS.
BRIEF HEAVY RAIN MAY ALSO ACCOMPANY THESE STORMS.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

DAVIS
Hazardous weather outlook, Jul 30, 11:39 AM PDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FORMAT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1139 AM PDT SAT JUL 30 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-311838-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
1139 AM PDT SAT JUL 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...SATURDAY.

THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON...ESPECIALLY SOUTHEAST OF A LINE FROM
BARSTOW CALIFORNIA TO CALIENTE NEVADA. SOME OF THE STORMS WILL
LIKELY PRODUCE ISOLATED SEVERE HAIL...DAMAGING WINDS...AND FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE
WEEK. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND
EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:04 PM PDTFlash Flood WarningVEFSan Bernardino116 min
Jul 31, 12:19 PM PDTSevere Thunderstorm WarningVEFSan Bernardino41 min
Jul 31, 12:28 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Jul 31, 12:58 PM PDTSevere Thunderstorm WarningVEFSan Bernardino33 min
Jul 31, 1:44 PM PDTSevere Thunderstorm WarningVEFSan Bernardino46 min
Jul 31, 2:25 PM PDTFlash Flood WarningVEFSan Bernardino3 hr

Nearby

Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.